Alert archive / Michigan / Special Weather Statements in 2014
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 1, 2014, 12:21 PM EDT for Berrien County, Michigan. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2014, 12:21 PM EDT (16:21 UTC)
- Expired
- Aug 1, 2014, 12:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Northern Indiana
County Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 94 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
562
WWUS83 KIWX 011621
SPSIWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1121 AM CDT FRI AUG 1 2014
INZ003-004-MIZ077-011645-
BERRIEN MI-LA PORTE IN-ST. JOSEPH IN-
1121 AM CDT FRI AUG 1 2014
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN BERRIEN...NORTHERN LA
PORTE AND NORTHWESTERN ST. JOSEPH COUNTIES...
AT 1119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW CARLISLE TO 8
MILES WEST OF LA PORTE...MOVING EAST AT 5 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS WITH OVER AN INCH OF RAIN IN AN HOUR
ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
LA PORTE...
THREE OAKS...
NEW CARLISLE...PINOLA AND ROLLING PRARIE...
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 38 AND
70.
THIS INCLUDES INTERSTATE 94 IN INDIANA BETWEEN MILE MARKERS 35 AND
40.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4164 8693 4185 8651 4171 8635 4151 8685
4161 8694
TIME...MOT...LOC 1621Z 255DEG 2KT 4171 8659 4160 8687
$$
TAYLORWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 1, 5:36 AM EDT, 6 hours 45 minutes earlier.
Area forecast discussion, Aug 1, 5:36 AM EDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 536 AM EDT FRI AUG 1 2014 .SYNOPSIS... ISSUED AT 329 AM EDT THU AUG 1 2014 SCATTERED...MAINLY AFTERNOON AND EARLY EVENING...SHOWERS WILL BE POSSIBLE TODAY AND SATURDAY AS AN UPPER LEVEL TROUGH TRACKS INTO THE REGION. HIGHS EACH DAY WILL REACH TO NEAR 80 DEGREES. DRY CONDITIONS ARE EXPECTED ON SUNDAY AS THE UPPER LEVEL SYSTEM MOVES OFF TO THE EAST. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 329 AM EDT FRI AUG 1 2014 SHORTWAVE TROUGH ACROSS IOWA AS OF 07Z WILL SHARPEN EASTWARD INTO THE REGION LATER TODAY INTO TONIGHT. SOME SUBTLE MOISTURE ADVECTION...ESPECIALLY NEAR 850 MB WHERE DEWPOINTS WILL INCREASE TO 10-12C...AND STEEPENING SFC-700 MB LAPSE RATES IN TANDEM WITH DAYTIME HEATING UNDER A BROAD MID/UPPER TROUGH AXIS (500 MB TEMPS -15C)...SHOULD ALLOW SCATTERED SHOWERS/STORMS TO FIRE THIS AFTERNOON. BEST CHANCES PER HI RES GUIDANCE WILL BE INTO NW INDIANA LATE THIS MORNING/EARLY AFTERNOON...AND POINTS EAST MID- LATE AFTERNOON. LACKING FLOW/SHEAR, MODERATE MLCAPE TO NEAR 1500 J/KG, AND WET BULB ZERO HEIGHTS LESS THAN 10 KFT SUGGESTS A LOW PULSE HAIL/WIND THREAT AT BEST THIS AFTN. PRECIP COVERAGE/CHANCES WILL DIMINISH WITH TIME THIS EVENING INTO THE EARLY OVERNIGHT AS INSTABILITY SLOWLY WANES. && .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 329 AM EDT FRI AUG 1 2014 PERIOD WILL BEGIN SATURDAY WITH MID LEVEL TROUGH AXIS OVER THE AREA AND SLOWLY SHIFTING EAST. ENOUGH MODEST INSTABILITY AND POTENTIAL WEAK SHORT WAVES TO CONTINUE WITH LOW CHANCE POPS DURING THE DAY WITH HIGHEST CHANCES EAST. NEGATIVE VORTICITY ADVECTION AND SUBSIDENCE SUNDAY WITH RISING HEIGHTS IN WAKE OF TROUGH DEPARTURE SHOULD LEAD TO DRY CONDITIONS WITH TEMPS RISING TO AROUND 80 OR THE LOWER 80S. NORTHWEST FLOW ALOFT WILL PERSIST NEXT WEEK WITH WEAK FRONTAL BOUNDARY SAGGING INTO THE AREA BY TUESDAY. GIVEN RECENT PATTERN WILL ALLOW LOW POPS TO CONTINUE TUESDAY AND WEDNESDAY WITH THIS BOUNDARY...MODEST INSTABILITY AND WEAK EMBEDDED SHORT WAVES. BETTER CHANCES FOR THUNDERSTORMS STILL EXIST LATE IN THE WEEK WITH APPROACH OF SHARPER MID LEVEL TROUGH AND DECENT SURFACE REFLECTION. OBVIOUS DIFFERENCES AMONG MEDIUM RANGE MODELS WITH THIS SYSTEM AND WARM FRONT MOVEMENT. MID CHANCE POPS LOOK REASONABLE WITH TIMING UNCERTAINTY AND CONVECTIVE COVERAGE. TEMPERATURES NEXT WEEK WILL BE TRICKY WITH WAVERING FRONTAL BOUNDARY AND WARM SURGE SOUTH OF DEVELOPING WARM FRONT LATE IN WEEK. STAYED CLOSE TO GIVEN BLENDED TEMPERATURES WITH HIGHS AROUND 80 TO LOWER 80S AND LOWS GENERALLY IN THE 60S NEXT WEEK. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 536 AM EDT FRI AUG 1 2014 MAINLY DRY/VFR THROUGH THE MORNING WITH LIGHT SOUTHERLY WINDS. STEEPENING SFC-7H LAPSE RATES UNDER AN APPROACHING MID LEVEL SHORTWAVE SHOULD ALLOW SCT SHOWERS/ISO THUNDER TO DEVELOP ACROSS NORTHERN INDIANA BY THIS AFTERNOON. COVERAGE/PROBABILITY AT SPECIFIC TERMINALS REMAINS TOO LOW FOR ANYTHING MORE THAN A VCTS MENTION ATTM. SHOWER/STORM COVERAGE SHOULD DIMINISH EARLY IN THE EVENING WITH WANING INSTABILITY LEAVING MAINLY VFR/LIGHT WINDS OVERNIGHT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...STEINWEDEL SHORT TERM...STEINWEDEL LONG TERM...LASHLEY AVIATION...STEINWEDEL VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 1, 4:42 AM EDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 442 AM EDT FRI AUG 1 2014 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-020845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 442 AM EDT FRI AUG 1 2014 /342 AM CDT FRI AUG 1 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND EARLY THIS EVENING. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THE STRONGEST STORMS COULD PRODUCE LOCALLY GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AND AGAIN TUESDAY THROUGH THURSDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THROUGH WEDNESDAY...BUT THE STRONGEST STORMS COULD PRODUCE LOCALLY GUSTY WINDS AND SMALL HAIL. SEVERE WEATHER COULD BE POSSIBLE LATE NEXT WEEK WITH THE POSSIBILITY OF A STRONG COLD FRONT. HOWEVER...IT REMAINS TOO EARLY TO DETERMINE EXACT DETAILS AND TIMING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-020845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 442 AM EDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND EARLY THIS EVENING. THE STRONGEST STORMS COULD PRODUCE LOCALLY GUSTY WINDS AND SMALL HAIL ALONG WITH HIGHER WAVES NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY AND AGAIN TUESDAY THROUGH THURSDAY. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE THROUGH WEDNESDAY...BUT COULD POSSIBLY BE SEVERE LATE NEXT WEEK. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Aug 1, 12:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1121 AM CDT FRI AUG 1 2014
INZ003-004-MIZ077-011645-
BERRIEN MI-LA PORTE IN-ST. JOSEPH IN-
1121 AM CDT FRI AUG 1 2014
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN BERRIEN...NORTHERN LA
PORTE AND NORTHWESTERN ST. JOSEPH COUNTIES...
AT 1119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW CARLISLE TO 8
MILES WEST OF LA PORTE...MOVING EAST AT 5 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS WITH OVER AN INCH OF RAIN IN AN HOUR
ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
LA PORTE...
THREE OAKS...
NEW CARLISLE...PINOLA AND ROLLING PRARIE...
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 38 AND
70.
THIS INCLUDES INTERSTATE 94 IN INDIANA BETWEEN MILE MARKERS 35 AND
40.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4164 8693 4185 8651 4171 8635 4151 8685
4161 8694
TIME...MOT...LOC 1621Z 255DEG 2KT 4171 8659 4160 8687
TAYLORThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 12:47 PM EDT | Special Weather Statement | IWX | Saint Joseph | 28 min |
| Aug 1, 1:24 PM EDT | Special Weather Statement | IWX | LaPorte | 36 min |
| Aug 1, 2:14 PM EDT | Special Weather Statement | IWX | Elkhart, Starke | 31 min |
| Aug 1, 3:15 PM EDT | Special Weather Statement | IWX | LaPorte | 30 min |
| Aug 1, 5:43 PM EDT | Special Weather Statement | IWX | Allen | 32 min |
| Aug 1, 5:57 PM EDT | Special Weather Statement | IWX | Allen | 18 min |
| Aug 1, 5:40 PM EDT | Special Weather Statement | IWX | Fulton | 35 min |
Nearby
Special Weather Statements in Michigan, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.